Thyroid UK
84,013 members98,999 posts

Please help

Hi I'm looking for some advice please . I'm a copd patient. I've been taking steriod meds for over 31 years . Firstly in courses of one course every month . Then 9 years ago I was put on a maintenance dose of 10 mg every day . I also take alendronic acid and calcium tablets . I don't understand why I'm taking these but have had them 9 years . I now having problems with low readings of steriods in my blood test . Feeling like I'm getting no answers from my doctor . I've been feeling so ill the last couple of weeks ago . I really would appreciate if someone could help me get some answers thank you x

6 Replies
oldestnewest

Cjane You might be better asking over on the British Lung Foundation forum here on Health Unlocked

healthunlocked.com/blf

If you don't know why you're taking alendronic acid and calcium tablets, that really is a question for your GP. Hopefully you're getting periodic checks on your calcium level as you're being prescribed calcium tablets.

Reply

Thank you . I never get to see my own doctor these days . It's always a locom. Their not to good at disclosing anything . . Thank you I will give lung foundation a go x

Reply

You are, as SeasideSusie says, best advised to discuss these with your GP and alendronic acid and calcium tablets are commonly prescribed where GPs think there's evidence or a risk of osteoporosis. You'd have a risk factor for osteoporosis because of your extensive use of oral steroids. You might be able to discuss this over on HU's Bone Health forum: healthunlocked.com/bonehealth

Over there, you'll also see the contact details for the NOS Helpline should you want to discuss this with them.

I've no idea as to why the steroid results are dropping or why you're feeling unwell. I hop that your GP can provide some useful guidance and a treatment plan.

Reply

Thank you for you advice x

Reply

i am similar to you. i was on a maintence dose for years of 7.5 i am now down to 6mg. i take calcium in case of osteosporosis. i was on alendronic acid but because oof acid reflux i stopped that

Reply

Thank you . I appreciate your help x

Reply

You may also like...